MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INGENIO; IMPLANTABLE PACEMAKER

BOSTON SCIENTIFIC CORPORATION INGENIO; IMPLANTABLE PACEMAKER
Model Number K173
Medical Device Problem Codes Premature Discharge of Battery (1057); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the battery of this implantable pacemaker was suspected to deplete prematurely and exhibited longevity calculations from 2 years to now end of life (eol) in a span of 1 year.A request was made to have data from this device analyzed.This device was explanted and returned for analysis.No additional adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned ingenio device was analyzed and it was confirmed the actual rate of battery depletion fell within an acceptable range.Next, a series of diagnostic tests were conducted that verified the performance of pacing, sensing, and recording functions.It was determined that the unexpected change in observed longevity is due to a mismatch between the actual battery voltage and the expected battery voltage per the nominal battery discharge model (which represents how the device's battery voltage typically decreases over time).In some devices, the actual battery voltage remains higher than the nominal model earlier in device life (which results in a higher-than-expected remaining longevity) and then becomes lower than the nominal model later in device life (which results in the remaining longevity appearing to decrease more quickly than expected between routine follow-ups).Boston scientific devices will automatically adjust remaining longevity estimates to maintain the 90-day therapy window between explant and battery capacity depleted.In this case, the battery did not deplete prematurely, rather, the replacement indicator (and associated remaining longevity) was adjusted later in device life to ensure a 90-day replacement period.

Brand Name
INGENIO
Common Device Name
IMPLANTABLE PACEMAKER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key22768659
Report Number2124215-2025-55646
Device Sequence Number9185199
Product Code LWP
UDI-Device Identifier00802526516825
UDI-Public(01)00802526516825(17)161118
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
N970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/18/2016
Device Model NumberK173
Device Catalogue NumberK173
Device Lot Number392043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale